Heavy Rain, Stevens
- When
- August 15, 7:00 AM CST
- Where
- Stevens County, 8 mi W of Hugoton
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.192, -101.312 (the zone’s center; the record gives no point)
4.00 inches of rain fell overnight.
2 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 15, 2:10 AM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 310 AM CDT TUE AUG 15 2006 .DISCUSSION... DAYS 1-2... NO BIG SURPRISES FOR THIS CYCLE AS TEMPS AND CONVECTION REMAIN THE PROBLEM. BROAD UPPER RIDGE FROM THE DESERT SOUTHWEST INTO THE GULF OF MEXICO WITH AN UPPER LOW IN IT OVER THE TX PANHANDLE. THE POLAR FRONT FORCED BY RAIN COOLED AIR WAS ACROSS OK INTO THE PANHANDLES BUT THE UPPER BAROCLINIC ZONE WITH THIS FEATURE IS RE-ESTABLISHING ITSELF BACK TO THE NORTH ACROSS NEBRASKA AND SOUTH DAKOTA SO WILL LOOK FOR THE FRONT TO RETREAT NORTHWARD FAIRLY RAPIDLY. THE MAIN PROBLEM WILL BE THE COLD POOL LEFT BY TWO DAYS OF CONVECTION ACROSS THE PANHANDLES AND SOUTHWEST KANSAS. THE MODELS FORECAST SOME CONVECTION TO CONTINUE TO REINFORCE THE COLD POOL THROUGH TONIGHT SO HAVE KEPT THE COOL TEMPS ANOTHER DAY. BEYOND TONIGHT THERE ARE HUGE QUESTIONS CONCERNING THAT COLD POOL AS SOME OF THE MODELS MIX IT OUT AND OTHERS HOLD IN TO IT. THAT WOULD MAKE A BIG DIFFERENCE IN TEMPERATURES. HAVE STUCK WITH A REASONABLY CONSERVATIVE WARMING TREND BUT WILL BE PREPARED TO SEE SOMETHING ENTIRELY DIFFERENT AS THIS FORECAST VERIFIES. HOPEFULLY THE NEXT SHIFT WILL GET A BETTER SET OF MODEL FORECASTS. DAYS 3-7... NO CHANGES MADE IN THE LATER PERIOD GRIDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 79 63 90 69 / 30 50 40 0 GCK 78 61 89 67 / 30 50 50 0 EHA 79 60 89 65 / 40 40 40 0 LBL 79 62 90 67 / 40 60 50 0 HYS 82 62 89 68 / 10 50 50 0 P28 83 64 94 71 / 30 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSON/FINCH FN08/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 456 AM CDT TUE AUG 15 2006 KSZ030-031-043>046-061>066-074>081-084>090-161000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 456 AM CDT (356 AM MDT) TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED. JOHNSON
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
4.00 inches of rain fell overnight.
7.12 inches of rain in the last 24 hours. Many stranded motorists. Many basements were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528626, 5528627.